Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 21, 2018, 12:53 PM EDT for Jackson County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2018, 12:53 PM EDT (16:53 UTC)
- Expired
- Aug 21, 2018, 1:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
County Jackson County, GA
The radar
The Atlanta radar (KFFC), 121 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WWUS82 KFFC 211653
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1253 PM EDT TUE AUG 21 2018
GAZ025-035-211715-
Jackson GA-Barrow GA-
1253 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND BARROW COUNTIES UNTIL
115 PM EDT...
At 1251 PM EDT...National Weather Service doppler radar indicated a
strong storm with some broad rotation near Hoschton, or near
Winder...moving east at 25 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...The storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Jefferson, Commerce, Arcade, Nicholson, Peach State Speedway and
Apple Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3403 8372 3409 8374 3420 8348 3412 8341
3403 8344
TIME...MOT...LOC 1651Z 254DEG 23KT 3407 8368
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 11:15 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 21, 11:15 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1115 AM EDT Tue Aug 21 2018 .UPDATE... Good cloud shield holding in across the forecast area with bases generally between 1kft-2.5kft. this cloud shield has held convective coverage to isolated showers mainly across portions of north GA. The latest satellite loop is showing some holes beginning and expect atmosphere will destabilize through this afternoon. Have tweaked POPs/weather grids based upon these trends and latest Hi-RES reflectivity models. Have lowered POPs until this afternoon and limited thunderstorms to isolated coverage until 1 pm and later. Still expect a good line of storms to develop by 4pm, somewhere near the ATL metropolitan area and trek to the south and east through this evening. Temperature and dewpoint temperature trends are in line with the forecast and have only made minor tweaks. Updated forecasts have been sent. && .PREV DISCUSSION... /Issued 339 AM EDT Tue Aug 21 2018/ SHORT TERM /Today through Wednesday/... A slow moving cold front and upper level trough are the main weather features today along with abundant moisture and increased instability from daytime heating. These features will allow for scattered to numerous showers and thunderstorms to develop and move across much of the area. A few storms could be strong and possibly severe. Due to heavy rain potential, brief localized flooding will also be possible. Shower and thunderstorm chances are expected to diminish this evening as the front moves to central GA and the upper trough exits the forecast area. A short wave moves to the area on Wednesday but will lack overall moisture and instability for much in the way of rain chances with just a slight chance for showers over the northeast mountains at the start of the day. Forecast high temperatures are running 3-5 degrees below normal today and 2-3 degrees below normal for Wednesday. Forecast low temperatures are running close to normal tonight. Overall confidence is medium to high. BDL LONG TERM /Wednesday Night through Monday/... A dry northwest flow begins the long term giving most of the CWA one more day of dry weather. The exception will be the extreme southeast corner of the CWA where Atlantic moisture could reach inland far enough to bring the risk of thunderstorms Thursday afternoon. A shortwave will move into the eastern U.S. by this weekend with the tail end of it moving across the CWA. This will pull moisture back across the CWA beginning Friday and continuing into the weekend. PWs increase to around 2 inches by the weekend and this will bring the possibility of heavy rain with any thunderstorm that develops. 17 AVIATION.../Issued 659 AM EDT Tue Aug 21 2018/ 12Z Update... IFR/MVFR ceilings to start,improving to VFR through the later morning/early afternoon. Showers and thunderstorms developing through the day. Surface winds mainly SW increasing to around 10 kts. Some gusts to 20kts around ATL possible. //ATL Confidence...12Z Update... Low to medium confidence for ceilings and timing of thunderstorms affecting the airfield. Medium to high confidence for vsbys and winds. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 85 69 87 67 / 60 40 5 5 Atlanta 85 70 85 67 / 70 30 5 5 Blairsville 79 63 80 58 / 70 40 20 5 Cartersville 84 68 84 64 / 60 30 5 5 Columbus 86 71 88 69 / 70 30 5 5 Gainesville 83 68 84 66 / 70 40 5 5 Macon 88 71 89 69 / 60 30 5 5 Rome 84 68 84 64 / 60 20 5 5 Peachtree City 85 69 86 66 / 70 30 5 5 Vidalia 90 73 90 72 / 50 30 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....17 AVIATION...BDL
Hazardous weather outlook, Aug 21, 11:32 AM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EDT Tue Aug 21 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1132 AM EDT Tue Aug 21 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected mainly this afternoon and evening. A cold front will move across north and central Georgia through tonight. Showers and thunderstorms will develop along and ahead of the front. A few storms could be strong and possibly severe with the main threats being strong gusty winds, frequent lightning, and brief heavy rain. Due to the heavy rain, brief localized flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms are possible across parts of central Georgia Thursday, and then across north and central Georgia Friday through Monday. A few storms could be strong with gusty winds and brief heavy rain. Due to the heavy rain, brief localized flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 21, 12:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1253 PM EDT TUE AUG 21 2018
GAZ025-035-211715-
Jackson GA-Barrow GA-
1253 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND BARROW COUNTIES UNTIL
115 PM EDT...
At 1251 PM EDT...National Weather Service doppler radar indicated a
strong storm with some broad rotation near Hoschton, or near
Winder...moving east at 25 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...The storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Jefferson, Commerce, Arcade, Nicholson, Peach State Speedway and
Apple Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3403 8372 3409 8374 3420 8348 3412 8341
3403 8344
TIME...MOT...LOC 1651Z 254DEG 23KT 3407 8368The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:19 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Aug 21, 3:15 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 21, 3:54 PM EDT | Special Weather Statement | FFC | Gwinnett, Newton, Rockdale, Walton | 36 min |
| Aug 21, 4:49 PM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee, Walton | 26 min |
| Aug 21, 5:34 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 26 min |
| Aug 21, 5:47 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 21, 6:41 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 34 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.